Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 102, NWS Shreveport, LA

November 8, 20185 counties in Texas

NWS Shreveport, LA issued this river flood warning at Nov 8, 2018, 7:41 PM CST for 5 counties in Texas. It took effect at Nov 10, 2018, 3:00 PM CST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Nov 8, 2018, 7:41 PM CST (01:41 UTC)
In effect from
Nov 10, 2018, 3:00 PM CST
Expired
Nov 13, 2018, 6:00 PM CST
In force
3 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX

The radar

The Houston radar (KHGX), 176 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 13.46 ft at Nov 13, 2018, 4:00 PM CST.

actionminormoderate101214161811/0911/1011/1111/1211/1311/1411/15
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Nov 8, 4:15 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Nov 8, 4:15 PM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
415 PM CST Thu Nov 8 2018

.SHORT TERM.../Tonight through Friday night/
Short wave pushing showers and thunderstorms down along the I-20
corridor into NW LA at this time. We are in the mid to upper 50s
with closing T/Td spreads in TX where rain has dew points
saturating, so light fog may develop and would be updated this
evening if necessary. Otherwise, we will see rain showers build
in and out, remaining in flux with the upper winds carrying
disturbances in through the overnight.

The colder air will begin to deepen and dry us out from NW to SE
during the morning hours. Temps will drop around 10 degrees
overnight and may bounce back a bit tomorrow depending on CCA and
late day sun. All rain areas will shift Southeastward with the
morning hours as well. As skies clear out quickly during the
afternoon and evening from North to South we will set up for a
chilly morning.

The freezing line could potentially dip into NE TX and even some
of extreme N LA. Frost could be widespread in our North and patchy
down into the I-20 corridor depending on the winds. Right now, we
still have wind overnight, but it will lay down enough that folks
should consider protecting the plants this go around. Sheltered
areas with calm with see a good frost with all the moisture in the
soil. This will be a light freeze at least for the Northern
quarter or third of the cwa. /24/

.LONG TERM.../Saturday through Thursday/

A zonal flow aloft will prevail from the Desert SW E across the Srn
half of the CONUS to the Mid-Atlantic states to start the weekend,
in wake of the upper trough passage that will result in the first
freeze of the season for the Nrn sections of the region Saturday
morning. However, this flow pattern will be short-lived as it
gradually transitions to SW by Sunday, ahead of a digging trough
through the Four Corners Region that will amplify over the Srn
Rockies Monday. Considerable mid level moisture will begin to
overspread the region from W to E Saturday, with the GFS more
aggressive than the ECMWF with perturbations and mid level isentropic
ascent for elevated -SHRA to develop Saturday evening over E TX/Wrn LA
which will rapidly translate E across the region overnight. The low
level air mass will be quite dry in wake of the dry frontal intrusion
Friday, thus the air mass will have to saturate from the top down in
order for the more accumulating rains to occur. The air mass should
quickly saturate and advect ENE by Sunday morning, and thus remained
conservative with pops with mid and high chance for Deep E TX/Wcntrl LA
and low chance pops along/S of the I-20 corridor Saturday night. Periods
of -SHRA with isolated -TSRA should continue primarily along/S of I-20
Sunday as additional perturbations translate E, before large scale forcing
begins to increase ahead of the aforementioned amplifying upper trough
that will enter the Srn Plains late Monday. This should result in the
SHRA and embedded TSRA to shift a bit N over more of the area
Sunday night/Monday, before convection becomes more widespread with
the approach of this trough and associated cold front. This front
continues to trend colder than the initial one Friday such that a much
colder air mass will spill SE in wake of the fropa Monday afternoon/night,
with near freezing temps possibly spilling as far S as the I-20 corridor
of E TX/N LA Tuesday morning, and across all of the region by Wednesday
morning as sfc ridging and good radiational cooling sets up over the area.

Fortunately, it appears as if the moisture/large scale forcing should
exit the region Monday evening before the freezing temps arrive, such that
we should not have to worry about any potential wintry precip changeover.
Below normal temps and finally a return to dry conditions are expected for
the mid and late week timeframe at the end of the extended period. /15/

&&

.PREV DISCUSSION... /issued 208 PM CST Thu Nov 8 2018/

UPDATE...
To add pops and weather for the afternoon.

SHORT TERM...
Showers and isolated thunderstorms are developing well ahead of
the short wave sliding down the Red river valley and already spreading
across E TX with coverage likely to increase a bit. Meanwhile,
the sun is peaking out in S AR. So we have bumped highs in these
areas to around 60 degrees. /24/

PREV DISCUSSION... /issued 1221 PM CST Thu Nov 8 2018/

AVIATION...
For the ArkLaTex, IFR/MVFR, but some drier air improving KTXK/KELD
this aftn while the next short wave sliding down the Red River of
OK/TX will be increasing shwrs/elevated TS for our TX terminals.
IFR will increase area wide this evening as a strong cold front
begins to push in early on Friday. Winds NE today will back to N
10-20KT as conditions improve by the end of this TAF cycle.
Outlook is cold and dry with frost and light freeze N of I-20 Sat.
A Gulf low will spread more ra in later that day. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  48  57  36  52 /  80  40   0   0
MLU  47  57  35  51 /  80  60   0   0
DEQ  43  55  26  51 /  70  10   0   0
TXK  44  56  31  51 /  80  10   0   0
ELD  45  57  30  50 /  80  40   0   0
TYR  46  55  35  51 /  80  20   0  10
GGG  47  56  35  51 /  90  40   0  10
LFK  51  58  40  53 /  90  60  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/15
Hazardous weather outlook, Nov 8, 12:07 PM CST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1207 PM CST Thu Nov 8 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1207 PM CST Thu Nov 8 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and a few thunderstorms will increase this
afternoon across portions of East Texas, Southeast Oklahoma, and
Southwest Arkansas, before spreading into Northwest Louisiana this
evening. Additional redevelopment will occur tonight over these
areas, and spread east southeast across Deep East Texas and
Northcentral Louisiana, ahead of a cold front and associated upper
level disturbance. A few of these storms may be strong this
afternoon and tonight over portions of the region, and may
produce small hail and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and a few embedded thunderstorms will diminish by midday
Friday across East Texas and North Louisiana as cooler and drier
air filter southeast behind the cold front. The coldest air so far
this fall will settle into the region Friday night, with the
first freeze of the season expected by Saturday morning across
portions of extreme Northeast Texas along and north of the
Interstate 30 corridor, Southeast Oklahoma, and much of Southwest
Arkansas. Additional scattered showers will increase across the
region Saturday night through Monday, ahead of the next cold front
that will quickly move southeast into the region Monday afternoon.
This next front will reinforce even colder temperatures southward
as the rain diminishes Monday evening, with freezing temperatures
possibly reaching as far south as the Interstate 20 corridor of
East Texas and North Louisiana Tuesday morning, and areawide
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, storm spotters, and amateur
radio operators, should not be needed through tonight.

15

In the hours before

Special weather statement, Nov 8, 2:15 PM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
215 PM CST Thu Nov 8 2018

TXZ125-126-138-082100-
Upshur TX-Harrison TX-Marion TX-
215 PM CST Thu Nov 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION...
NORTHWESTERN HARRISON AND EAST CENTRAL UPSHUR COUNTIES UNTIL 300 PM
CST...

At 215 PM CST, Doppler radar was tracking a strong thunderstorm over
Gilmer, moving east at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Gilmer, Ore City and Diana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3267 9500 3276 9501 3283 9460 3269 9452
TIME...MOT...LOC 2014Z 261DEG 26KT 3273 9493

15
Special weather statement, Nov 8, 2:38 PM CST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
238 PM CST Thu Nov 8 2018

TXZ112-082115-
Cass TX-
238 PM CST Thu Nov 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS COUNTY UNTIL
315 PM CST...

At 238 PM CST, Doppler radar was tracking a strong thunderstorm over
Hughes Springs, or 21 miles east of Pittsburg, moving east at 30 mph.

Penny to nickel size hail will be possible with this storm.

Locations impacted include...
Linden, Hughes Springs, Kildare and Fairview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3291 9464 3303 9464 3307 9421 3292 9419
TIME...MOT...LOC 2036Z 266DEG 27KT 3299 9459

15
Special weather statement, Nov 8, 4:20 PM CST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
420 PM CST Thu Nov 8 2018

LAZ002>004-082300-
Bossier LA-Claiborne LA-Webster LA-
420 PM CST Thu Nov 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER...
NORTHWESTERN CLAIBORNE AND NORTH CENTRAL BOSSIER PARISHES UNTIL 500
PM CST...

At 420 PM CST, Doppler radar was tracking a strong thunderstorm just
northeast of Plain Dealing, or 8 miles west of Springhill, moving
east at 35 mph.

Penny to nickel size hail will be possible with this storm.

Locations impacted include...
Springhill, Haynesville, Cullen, Sarepta and Shongaloo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3291 9366 3301 9367 3301 9310 3286 9308
TIME...MOT...LOC 2220Z 272DEG 30KT 3296 9360

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 7:41 PM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston18 days
Nov 8, 8:45 PM CSTFreeze WatchSHVBowie, Red River8 hr
Nov 9, 4:29 AM CSTFreeze WarningSHVBowie, Camp, Cass, Franklin, Morris, Red River and 2 more29 hr
Nov 9, 8:39 AM CSTRiver Flood WarningSHVGregg, Rusk25 hr
Nov 9, 8:39 AM CSTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk25 hr
Nov 9, 2:04 PM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches19 days
Nov 9, 2:04 PM CSTRiver Flood WarningSHVNacogdoches, Rusk44 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.